Tennessee, 2008Damaging Wind in Tennessee, July 6, 2008
July 6, 2008 · NWS MRX · 1 event in 1 county or zone
Convection developed after midnight in limited fashion across the Tennessee Valley producing wet microburst driven wind and flash flooding from stationary movement of storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Convection developed after midnight in limited fashion across the Tennessee Valley producing wet microburst driven wind and flash flooding from stationary movement of storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 6, 2:00 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 2:00 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 AM EDT SUN JUL 6 2008
.SHORT TERM (TODAY AND TONIGHT)...SURFACE FRONTAL BOUNDARY LOSES
IDENTITY ACROSS CUMBERLAND PLATEAU THROUGH PERIOD. UPPER TROUGH WILL
MOVE ESE INTO THE AREA TODAY AND TONIGHT. THUNDERSTORM CHANCE CONTINUES
UNTIL TROUGH AXIS MOVES INTO THE MNTS TONIGHT. DRY AIR SWINGING THROUGH
THE TROUGH BEGINNING TO WRAP INTO THE AREA. A FEW DOWNDRAFTS MAY BE
ENHANCED BY EVAPORATION BUT SHOULD STAY BELOW SEVERE LIMITS. TEMPS NEAR
CLIMO.
.LONG TERM (MONDAY THROUGH SATURDAY)...OVERALL...MADE LITTLE CHANGE
TO THE EXTENDED. A FEW SHOWERS/THUNDERSTORMS MAY LINGER OVER THE
REGION ON MONDAY...MAINLY NORTH AND EAST LOCATIONS...AS AN UPPER
TROUGH EXITS THE AREA. MODELS BRING IN A SURFACE BOUNDARY AROUND
THE TUESDAY/WEDNESDAY TIME FRAME. MODEL HAVE BEEN IN POOR AGREEMENT
WITH TIMING AND SOUTHERN PROGRESSION OF THE BOUNDARY SO CONFIDENCE
LOW ON DETAILS...BUT HAVE KEPT BEST CHANCE OF PRECIP ON WEDNESDAY.
BOUNDARY REMAINS IN THE REGION THURSDAY WITH A WEAK WAVE TRACKING
ALONG IT. WILL SEE CONTINUED UNSETTLED CONDITIONS THROUGH THE REST
OF THE EXTENDED AS A COUPLE OF WEAK SHORT WAVES MOVE THROUGH THE
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 89 68 93 70 91 / 30 10 10 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 87 66 91 69 89 / 20 20 10 10 20
OAK RIDGE, TN 86 66 93 69 90 / 20 10 10 10 20
TRI CITIES AIRPORT, TN 84 63 88 64 88 / 30 20 20 10 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SON/MJB
Hazardous weather outlook, Jul 6, 4:15 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EDT SUN JUL 6 2008
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-071000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
515 AM EDT SUN JUL 6 2008 /415 AM CDT SUN JUL 6 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORM WILL CONTINUE ACROSS THE AREA.
A FEW OF THESE STORMS MAY BECOME STRONG PRODUCING WIND GUSTS TO 40
MPH. SMALL HAIL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 5, 10:32 PM EST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1132 PM EDT SAT JUL 5 2008
NCZ060-061-060430-
CHEROKEE-CLAY-
1132 PM EDT SAT JUL 5 2008
...A STRONG THUNDERSTORM WILL BE AFFECTING CHEROKEE AND CLAY
COUNTIES...
AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MURPHY...MOVING EAST AT 15 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON
ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
DH
Special weather statement, Jul 6, 12:27 AM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
127 AM EDT SUN JUL 6 2008
TNZ099>102-060630-
BRADLEY-EAST POLK-HAMILTON-WEST POLK-
127 AM EDT SUN JUL 6 2008
...STRONG THUNDERSTORMS WILL BE AFFECTING BRADLEY...HAMILTON AND POLK
COUNTIES...
AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS NEAR CLEVELAND...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY DOWNPOURS OF RAIN WILL ALSO ACCOMPANY THESE STORMS. LOCALIZED
SMALL STREAM AND URBAN FLOODING IS POSSIBLE.
17
Thunderstorm Wind, Jefferson
- When
- July 6, 4:30 AM EST
- Where
- Jefferson County, Dandridge
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.020, -83.420
Numerous trees were reported down across the southern half of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Georgia, July 6, 20081 death · 2 injured · 1.75 in hail · 3 events
- Lightning Strike in Virginia, July 6, 20081 death · 1 event
- Hail and Damaging Winds in Georgia, July 6, 2008$403,000 · 1 in hail · 7 events
- Hail and Damaging Winds in South Carolina, July 6, 2008$200,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 6, 2008$155,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in North Carolina, July 6, 2008$150,000 · 1 in hail · 11 events
- Flash Flooding and Flood in West Virginia, July 6, 2008$175,000 · 5 events
- Flash Flood in West Virginia, July 6, 2008$100,000 · 1 event
- Flash Flooding and Flood in South Dakota, July 6 to 7, 2008$60,000 · 3 events
- Flash Flood and Heavy Rain in Iowa, July 6, 2008$50,000 · 2 events
- Tornado and Flash Flooding in Iowa, July 6, 20082 injured · $5,000 · EF0 · 12 events
- Hail and Damaging Winds in Mississippi, July 6, 2008$32,000 · 66 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122724.